Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 6, NWS San Angelo, TX

February 19, 2017Concho County, Menard County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Feb 19, 2017, 5:41 PM CST for Concho County, Menard County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2017, 5:41 PM CST (23:41 UTC)
Expired
Feb 19, 2017, 6:30 PM CST
In force
49 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Concho County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 68 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 1:39 AM CSTSevere Thunderstorm WatchSPC59 days
Feb 19, 4:07 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2017-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2017-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:27 PM CST, 14 minutes earlier.

Area forecast discussion, Feb 19, 5:27 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
527 PM CST Sun Feb 19 2017

.AVIATION...
/00Z TAFS/

Scattered convection continues across West Central Texas late this
afternoon, producing occasional drops in cigs and vsbys all the
way into IFR range. These storms will continue off and on through
the remainder of the evening, with improving conditions after
midnight for many locations.

&&

.PREV DISCUSSION... /issued 321 PM CST Sun Feb 19 2017/

SHORT TERM...
(Tonight and Tomorrow)

For the middle of February, it seems an awful lot like early April
across West Central Texas today. A few light showers moved across
the area late this morning and into the early afternoon hours.
Clouds broke up enough to allow better insolation and better
instability, and showers have managed to grow into thunderstorms
this afternoon. Best coverage has been across the east and northeast
counties in the Heartland and Big Country.

Better lift approaches this evening as the main upper level trough
approaches. Air mass further west into the Concho Valley and Edwards
Plateau has been capped so far today, but this will weaken this
evening as the lift arrives. Convection should begin to blossom
across the Concho Valley and Edwards Plateau this evening and then
shift east. Best rain chances will be across the Heartland and Hill
Country counties, with smaller chances further west. Rain in the
east may continue into the morning hours on Monday across the
extreme Northwest Hill Country, but should quickly shift east and
out of the area. Warm again tomorrow with highs in the low to mid
70s.

07

LONG TERM...
(Monday Night through Sunday)

Dry and Unseasonably Warm...

The long term forecast remains dry, with temperatures remaining
well above seasonal normals through Thursday. The upper trough
that will pass over the forecast area tomorrow will form a closed
low which will move southeastward over the Gulf of Mexico by
Tuesday. Drier air will dominate West Central Texas through the
coming week with afternoon highs well above seasonal norms through
Thursday. Highs on Tuesday will be in the 70s and highs Wednesday
and Thursday will be in the 80s. The next cold front will move
through the area on Friday and will lower afternoon highs on
Friday and Saturday close to seasonal norms in the mid 60s.
Morning lows on Saturday will be around seasonal norms in the
upper 30s, but morning lows will warm back into the 40s on Sunday
and Monday. Sunday and Monday afternoons highs will warm back
into the 70s.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  72  46  74 /  60  10   0   0
San Angelo 	 51  76  44  77 /  50  10   0   0
Junction 	 52  76  44  77 /  60  20   5   0
Brownwood 	 54  74  45  76 /  80  10   5   0
Sweetwater 	 51  72  47  75 /  50   5   0   0
Ozona      	 49  72  41  76 /  50  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

07
Hazardous weather outlook, Feb 19, 2:06 PM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service SAN ANGELO TX
206 PM CST Sun Feb 19 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
206 PM CST Sun Feb 19 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms should become more widespread across West Central
Texas this afternoon and tonight. A few of these storms may reach
severe levels, mainly east of an Abilene to Sonora line. Although damaging
winds and large hail will be the main threats, an isolated
tornado can not be ruled out. The risk of severe storms will end
tonight as the storms push east of the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be requested later this afternoon
or evening.

In the hours before

Special weather statement, Feb 19, 4:50 PM CST, 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
450 PM CST SUN FEB 19 2017

TXZ114-128-192345-
Shackelford TX-Callahan TX-
450 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN AND SHACKELFORD
COUNTIES UNTIL 545 PM CST...

At 450 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Baird, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Albany around 515 PM CST.
  Fort Griffin around 535 PM CST.

Other locations impacted by this storm include Us-
283 Near The Callahan-Shackelford County Line, McCarty Lake, I-
20 Near The Callahan-Eastland County Line, Us-
180 Near The Shackelford-
Stephens County Line and Big Country Baptist Assembly.

This includes Interstate 20 between Mile Markers 293 and 307.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3295 9910 3252 9910 3251 9911 3243 9911
      3238 9912 3242 9963 3251 9962 3252 9961
      3295 9960
TIME...MOT...LOC 2250Z 185DEG 35KT 3250 9935

NAGLE
Local storm report, Feb 19, 4:58 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CST SUN FEB 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             2 E CROSS PLAINS        32.13N  99.13W
02/19/2017  E0.75 INCH       CALLAHAN           TX   TRAINED SPOTTER

            PENNY SIZED HAIL

&&

EVENT NUMBER SJT1700004

PTO
Special weather statement, Feb 19, 4:58 PM CST, 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 PM CST SUN FEB 19 2017

TXZ066-072-192345-
Runnels TX-Tom Green TX-
458 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN COUNTY
UNTIL 545 PM CST...

At 454 PM CST, Doppler radar was tracking a strong thunderstorm
on the east side of San Angelo, moving northeast at 35 mph.

Small hail up to half inch, and wind gusts to 40 mph, are
possible with this storm. Brief heavy rain could cause ponding
of water on roads.

This strong thunderstorm will be near...
  Veribest around 510 PM CST.
  Miles and Orient around 525 PM CST.

Other locations impacted by this storm include Harriet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outside should seek inside shelter with this storm, as
lightning activity could increase.

&&

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3132 10038 3139 10054 3168 10037 3161 10014
TIME...MOT...LOC 2254Z 211DEG 29KT 3141 10041
Special weather statement, Feb 19, 5:14 PM CST, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
514 PM CST SUN FEB 19 2017

TXZ066-073-139-200000-
Runnels TX-Coleman TX-Concho TX-
514 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLEMAN...
SOUTHEASTERN RUNNELS AND NORTH CENTRAL CONCHO COUNTIES UNTIL 600 PM
CST...

At 513 PM CST, Doppler radar was tracking a strong thunderstorm near
Paint Rock, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Benoit around 540 PM CST.
  Talpa around 545 PM CST.
  Glen Cove and Crews around 555 PM CST.

Other locations impacted by this storm include Us-83 Near The Concho-
Runnels County Line, Hords Creek Reservoir and The Intersection Of
US-83 And Ranch Road 1929.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3148 9987 3152 10000 3201 9979 3186 9950
TIME...MOT...LOC 2313Z 210DEG 32KT 3156 9992
Local storm report, Feb 19, 5:23 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 PM CST SUN FEB 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 N FORT MCKAVETT       30.88N 100.11W
02/19/2017  E0.88 INCH       MENARD             TX   PUBLIC

            NICKLE HAIL ONGOING

&&

EVENT NUMBER SJT1700005

AW
Special weather statement, Feb 19, 5:36 PM CST, 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
536 PM CST SUN FEB 19 2017

TXZ113-127-200030-
Jones TX-Taylor TX-
536 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JONES AND NORTHEASTERN
TAYLOR COUNTIES UNTIL 630 PM CST...

At 535 PM CST, Doppler radar was tracking a strong thunderstorm near
Abilene, moving north at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hawley around 600 PM CST.
  Abilene around 605 PM CST.
  Nugent around 615 PM CST.
  Lueders and Avoca around 630 PM CST.

Other locations impacted by this storm include Hodges, Funston,
Impact, Lake Fort Phantom Hill, Kirby Lake and The Intersection Of
US-180 And Farm Road 600.

This includes Interstate 20 between Mile Markers 276 and 289.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3236 9970 3240 9991 3288 9984 3286 9961
TIME...MOT...LOC 2335Z 190DEG 22KT 3247 9979

NAGLE

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:13 PM CSTSpecial Weather StatementSJTBrown62 min
Feb 19, 4:19 PM CSTSpecial Weather StatementSJTCallahan56 min
Feb 19, 4:33 PM CSTSpecial Weather StatementSJTTaylor57 min
Feb 19, 4:44 PM CSTSpecial Weather StatementSJTSchleicher46 min
Feb 19, 4:50 PM CSTSpecial Weather StatementSJTShackelford55 min
Feb 19, 4:58 PM CSTSpecial Weather StatementSJTTom Green47 min
Feb 19, 5:03 PM CSTSevere Thunderstorm WarningSJTCallahan, Shackelford57 min
Feb 19, 5:03 PM CSTSevere Thunderstorm WarningSJTMenard, Schleicher42 min
Feb 19, 5:14 PM CSTSpecial Weather StatementSJTRunnels46 min
Feb 19, 5:36 PM CSTSpecial Weather StatementSJTJones54 min
Feb 19, 5:42 PM CSTSpecial Weather StatementSJTThrockmorton63 min
Feb 19, 5:47 PM CSTSpecial Weather StatementSJTKimble43 min
Feb 19, 5:54 PM CSTSpecial Weather StatementSJTCallahan66 min
Feb 19, 5:57 PM CSTSevere Thunderstorm WarningSJTKimble, Menard33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.